Pacific Journal of Mathematics

Random permutations and Brownian motion.

J. M. DeLaurentis and B. G. Pittel

Article information

Source
Pacific J. Math., Volume 119, Number 2 (1985), 287-301.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102706156

Mathematical Reviews number (MathSciNet)
MR803120

Zentralblatt MATH identifier
0578.60033

Subjects
Primary: 60C05: Combinatorial probability
Secondary: 11K31: Special sequences 60F17: Functional limit theorems; invariance principles

Citation

DeLaurentis, J. M.; Pittel, B. G. Random permutations and Brownian motion. Pacific J. Math. 119 (1985), no. 2, 287--301. https://projecteuclid.org/euclid.pjm/1102706156


Export citation

References

  • [1] V. Balakrishnan, G. Sankaranarayanan, and C. Suyambulingom, Ordered cycle lengths in arandom permutation, Pacif. J. Math.,36 (1971), 603-613.
  • [2] D. E. Barton and C. L. Mallows, Some aspects ofthe random sequence, Ann. Statist., 36 (1965), 236-260.
  • [3] C. Berge, Principles of Combinatorics, Acad. Press, New York, 1971.
  • [4] M.R. Best, Thedistribution of some variables on symmetric groups, Proc. Kon. Ned. Akad. Wet.Ser. A 73(1970), 385-402.
  • [5] P.Erds and P.Turan, Onsomeproblems ofastatistical group theory, I.Zeitschrift fur Wahrsch. undVerw. Geb. 4, H.2, (1965), 175-186.
  • [6] P.Erds and P.Turan, On some problems of statistical group theory, II, HI, IV. Acta Math. Acad. Sci. Hung., 18(1967,1968), 1-2,151-163; 3-4,309-320; 19,3-4, 413-435.
  • [7] W. Feller, An introduction to Probability Theory andits Applications, II, Wiley and Sons, New York, 1966.
  • [8] J. Galambos, TheAsymptotic Theory of Extreme Order Statistics, Wiley and Sons, New York, 1978.
  • [9] I. I. Gihman andA. V. Skorohod, TheTheory of Stochastic Processes,I. Springer- Verlag, New York, 1974.
  • [10] V. L. Goncharov, Sur la distribution descycles dans lespermutations, C.R. (Doklady), Acad. Sci. URSS (N.S.), 35(1942), 267-269.
  • [11] V. L. Goncharov,Some facts from combinatorics, Izvestia Akad. Nauk SSSR, Ser.Mat. 8 (1944), 3-48; (seealso (1962) Translations of AMS, Ser. 2,19,1-46).
  • [12] D. E. Knuth, The art of computer programming, I, Addison Wesley, Reading, Massachusetts, 1968.
  • [13] V. F. Kolchin, B. A. Sevast'yanov andV. P. Chistyakov, Random Allocations, Wiley and New York, 1978.
  • [14] V. F. Kolchin,A problem of theallocation ofparticles in cells andrandom mappings, Theory Probability Appl., 21(1976), 48-63.
  • [15] V. F. Kolchin,A new proof of asymptotical lognormality of the order of a random permutation. Proceedings "Combinatorial andasymptotical analysis", Krasnoyarsk State Univer- sity Press, (1977), 82-93. (In Russian)
  • [16] L. Lovasz, Combinatorial Problems and Exercises,North-Holland, New York, 1979.
  • [17] M.F.Neuts, Waiting times between record observations, J. Appl. Probability, 4 (1967), 206-208.
  • [18] A. I. Pavlov, On a theoremby Erd's andTuran, Problems of Cybernetics, (Moscow), 64 (1980), 57-66. (In Russian)
  • [19] V. N. Sachkov, Probabilistic methods in combinatorial analysis, Nauka, Moscow,1978. (In Russian)
  • [20] L. A. Shepp, and S.P. Lloyd, Ordered cycle lengths in a random permutation, Trans. Amer. Math. Soc, 121(1966), 340-357.
  • [21] V. E. Stepanov, Limit distributions of certain characteristics of random mappings, Theory Probability Appl., 14(1969), 612-626.
  • [22] A. M.Vershik and A. A. Shmidt, Limit measures arising in the asymptotic theoryof symmetric groups,I, II, Theory Probability Appl., 22 (1977,1978), 70-85; 23,36-49.